Alert archive / Kentucky / Wind Advisories in 2020
Wind Advisory 8, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at Dec 23, 2020, 3:15 PM CST for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Dec 23, 2020, 8:00 PM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2020, 3:15 PM CST (21:15 UTC)
- In effect from
- Dec 23, 2020, 8:00 PM CST
- Expired
- Dec 24, 2020, 3:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Louisville, KY
All 59 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2722 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
689 WWUS73 KLMK 232115 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 415 PM EST Wed Dec 23 2020 ...Wind Advisory Tonight into Early Christmas Eve... .South winds are expected to strengthen ahead of a strong cold front. This will result in 15 to 20 mph winds that are expected to gust over 40 mph at times across southern Indiana and central Kentucky. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-240500- /O.NEW.KLMK.WI.Y.0008.201224T0200Z-201224T0900Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 415 PM EST Wed Dec 23 2020 /315 PM CST Wed Dec 23 2020/ ...WIND ADVISORY IN EFFECT FROM 9 PM EST /8 PM CST/ TONIGHT TO 4 AM EST /3 AM CST/ TOMORROW... The National Weather Service in Louisville has issued a Wind Advisory, which is in effect from 9 PM EST /8 PM CST/ this evening to 4 AM EST /3 AM CST/ Thursday. * TIMING...Tonight and early tomorrow morning * WINDS...Constant winds of 15 to 20 mph with gusts 35 to over 40 mph. * IMPACTS...Gusty winds could blow around unsecured outdoor objects. Tree limbs could be blown down and a few power outages may result. Travel on W to E oriented roadways could be problematic for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ KDW
2 follow-up statements
401 WWUS73 KLMK 240338 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 1038 PM EST Wed Dec 23 2020 ...Wind Advisory Into Early Christmas Eve... .South winds are expected to strengthen ahead of a strong cold front. This will result in 15 to 20 mph winds that are expected to gust over 40 mph at times across southern Indiana and central Kentucky. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-240900- /O.CON.KLMK.WI.Y.0008.000000T0000Z-201224T0900Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 1038 PM EST Wed Dec 23 2020 /938 PM CST Wed Dec 23 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST /3 AM CST/ THURSDAY... * TIMING...Tonight and early tomorrow morning * WINDS...Constant winds of 15 to 20 mph with gusts 35 to over 40 mph. * IMPACTS...Gusty winds could blow around unsecured outdoor objects. Tree limbs could be blown down and a few power outages may result. Travel on W to E oriented roadways could be problematic for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$
646 WWUS73 KLMK 240845 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 345 AM EST Thu Dec 24 2020 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-240945- /O.EXP.KLMK.WI.Y.0008.000000T0000Z-201224T0900Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 345 AM EST Thu Dec 24 2020 /245 AM CST Thu Dec 24 2020/ ...WIND ADVISORY WILL EXPIRE AT 4 AM EST /3 AM CST/ EARLY THIS MORNING... While winds will remain gusty today, they have dropped below advisory criteria thus allowing the advisory to expire. $$ BTN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Dec 23, 2:49 PM CST, 26 minutes earlier.
Area forecast discussion, Dec 23, 2:49 PM CST, 26 minutes before
Area Forecast Discussion National Weather Service Louisville KY 349 PM EST Wed Dec 23 2020 .Short Term...(This evening through Thursday) Issued at 349 PM EST Wed Dec 23 2020 A lot will happen in the short-term. The focus has been the threat of winter weather tonight and gusty winds ahead of the cold front. Winds have been staying just under Wind Advisory criteria, but will proceed with an an advisory as gusty winds will continue and likely strengthen just ahead of the front between 9 PM EST and 2 AM EST. Since these winds are just ahead of the front, the greatest winds will move west to east through the CWA. Radar shows that light rain has already advanced into southern Indiana and central Kentucky from the west. Expect showers to continue to fill in across the CWA as the cold front nears. The strong south wind has lifted temperatures to near 60, but a large temperature drop is expected to take place as winds shift to the northwest behind the front. The northwest wind will usher in lower temperatures. This will eventually cause precipitation to change from rain to a wintry mix, but by the time this happens, remaining precipitation will be limited. The cold front should be near the center of the CWA by 2 AM EST tonight. Freezing temperatures are expected near Jasper, Indiana by 4 AM, Louisville and Bowling Green by 7-8 AM, and Lexington by 9 AM tomorrow morning. That's around the time precipitation is expected to end in the west, but it's expected to linger longer on the eastern side of the CWA. This will lift snow amounts in the east to near an expected inch while those along and west to Interstate 65 will get to enjoy flurries. Tonight's lows will bottom out in the mid 20s in southwest Indiana to near 40 along the eastern side of the CWA. This is also near the high temperatures tomorrow as temperatures fall through the day. Flurries are expected to last much of the day with better chances in the eastern half of the CWA. && .Long Term...(Thursday night through Wednesday) Issued at 300 PM EST Wed Dec 23 2020 ...Frigid Temperatures Expected Christmas Day... Scattered snow showers/flurries will continue to be possible into the overnight hours Thursday night as the deep upper trough/closed low pushes eastward across the OH Valley. Temperatures will continue to plummet, dropping into the teens by Christmas morning with wind chills in the single digits. As the upper low moves off to the east Christmas Day, a secondary vort max is expected to rotate through the base of the trough with another slug of moisture moving over the area. This will bring renewed chances for flurries on Christmas day, although not expecting additional snow accumulations. Temperatures won't budge much throughout the day, with highs generally remaining in the lower 20s, about 20 degrees below normals. Quieter weather is then expected for the weekend as surface high pressure centered over the Gulf Coast builds in over the area. Temperatures will gradually moderate as the upper pattern flattens out and southerly flow takes hold in the lower levels. Highs on Saturday will reach into the upper 30s to lower 40s then into the upper 40s and lower 50s by Sunday. Sunday night, a compact upper shortwave is expected to swing out of the MS Valley and into the Upper Great Lakes. At the surface an area of low pressure will push northeastward out of the Central Plains and across the Great Lakes. This will bring our next chances of precipitation Sunday night into Monday as the associated cold front moves through the area, although model time heights indicate an overall lack of deeper moisture with this system leading to lower confidence. In the wake of this system, Canadian high pressure will build over the area leading to cooler and drier weather for Tuesday, with temperatures closer to normals. The next system then looks to move in sometime Wednesday evening/Thursday. && .Aviation...(18Z TAF Issuance) Issued at 149 PM EST Wed Dec 23 2020 Conditions will deteriorate during the forecast period. A strong cold front moving towards the region will cause several issue for area TAF sites. A strong low level jet ahead of the front will cause low level wind shear over the southern Indiana and central Kentucky TAF sites. MVFR ceiling will then work across the region from west to east with the front. Visibilities will drop with area precipitation, but believe this drop will be limited to just areas of heavy precipitation. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...KDW Long Term...JML Aviation...KDW
Hazardous weather outlook, Dec 23, 2:47 AM CST, 12 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 347 AM EST Wed Dec 23 2020 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-240900- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 347 AM EST Wed Dec 23 2020 /247 AM CST Wed Dec 23 2020/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Gusty south winds in excess of 30 mph are likely this afternoon into early evening. A few gusts near 40 mph are possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Minor snow accumulations are possible Thursday, as well as a brief period of freezing rain in the morning. The best chance for mixed precipitation and accumulating snow will be across the Bluegrass region. Impacts to travel are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. RAS/EBW
Nearby
Wind Advisories in Kentucky, 2020Wind Advisories in Indiana, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.